Derivation of generalized Camassa-Holm equations from Boussinesq-type equations
Erbay, Hüsnü Ata and Erbay, Saadet and Erkip, Albert (2016) Derivation of generalized Camassa-Holm equations from Boussinesq-type equations. Journal of Nonlinear Mathematical Physics, 23 (3). pp. 314-322. ISSN 1402-9251 (Print) 1776-0852 (Online)
This is the latest version of this item.
Official URL: http://dx.doi.org/10.1080/14029251.2016.1199493
In this paper we derive generalized forms of the Camassa-Holm (CH) equation from a Boussinesq-type equation using a two-parameter asymptotic expansion based on two small parameters characterizing nonlinear and dispersive effects and strictly following the arguments in the asymptotic derivation of the classical CH equation. The resulting equations generalize the CH equation in two different ways. The first generalization replaces the quadratic nonlinearity of the CH equation with a general power-type nonlinearity while the second one replaces the dispersive terms of the CH equation with fractional-type dispersive terms. In the absence of both higher-order nonlinearities and fractional-type dispersive effects, the generalized equations derived reduce to the classical CH equation that describes unidirectional propagation of shallow water waves. The generalized equations obtained are compared to similar equations available in the literature, and this leads to the observation that the present equations have not appeared in the literature.
Available Versions of this Item
Repository Staff Only: item control page